Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Have had reoccurring thrush. Taking vaginal tablets. Tested clear for STI. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
hi, I've had re accuring thrush for about a year. literally had it for a whole year no breaks. I've tried everything! just done another course of vaginal tablets and the next day i have it again. i havent had sex since. i don't know what to do? the doctor said it could be the fact that i am having sex and it has a bit of friction which can create a place for trash to thrive but, i just came off vaginal tablets yesterday and i have discharge today. ohh and my bf has been checked as well he has nothing and I've been checked for STIs. could it be my pill? I'm on microgynon 21 it started around the same time i started them but my doctor keeps telling me its not that. thanks
Posted Sun, 28 Oct 2012 in Women's Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

The story of persistent, recurrent vaginal yeast infections is a very common problem. We see it every day. In ALL cases, birth control pills, which lower the amount of estrogen with the vagina, must be considered a possible (and likely in your case) offender. Not only is it a common cause of these problems, these problems actually correlate in time with when you started the pill! So your doctor is wrong to say that it is not a factor. Here is what I would recommend:

1. Stop or change the pill (go to a regular 35 mcg pill)
2. Begin a probiotic (acidophilus capsules daily)
3. Ask for diflucan (an oral anti-yeast medication) that you should take every 3 days until symptoms resolve

I hope this helps. - DR XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor